Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Sudden loss of voice. Sore throat and cough, voice very hoarse. Watery eyes after coughing which sting and burn. Remedy?

Last Saturday I lost my voice suddenly after a couple of days of feeling very warn down. Then I developed a horrible cough and sore throat . My voice is still very hoarse but the cough is the worst part. It comes on suddenly like a tickle in my throat and I cough so hard that it gags me. It is mostly unproductive. Is this most likely a virus that will clear up in time, or am I dealing with something else that needs to be checked out? I have had symptoms of watery eyes as well from coughing so hard. They will sting and burn when they start watering. I actually had that symptom first, off and on for a few weeks. Maybe unrelated, but I don t know.
Asked On : Mon, 11 Jun 2012
Answers:  2 Views:  1964
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
ENT Specialist 's  Response
Hello and most welcome to HCM,
First of all i would like to say that you have presented the history very nice and your concern regarding the cause is very correct.
Now please allow me straightly to answer your question -- "Is this most likely a virus that will clear up in time, or am I dealing with something else that needs to be checked out? " -
* Yes it may be viral
* You need to undergo a throat swab "culture & sensitivity".
Now, looking at this answer many other experts will jump on me, because throat swab C/S will not reveal the virus. Then why did i say so ??
Please let me explain ---
If it is virus, no antibiotic will be needed and will go off within 7 days. If it is bacterial (Staphylococcal, streptococcal etc.) then you will be helped by an antibiotic course (although your immunity will help you). This will be revealed in culture and gram stain.
At any case there will be inflammation and will lead to edematous response. So i think you should undergo a culture and sensitivity first. It is seen that throat infections (bacterial) are generally Gm+ve and you might be helped by amoxycillin & serratiopeptidase (Even if it is viral, it is needed, as super added bacterial infections are common in viral infection). Starting antibiotics earlier then C/S report will lead to negative report. In your situation,starting antibiotics earlier will take care of the infection load easily. From my day to day clinical practice, i prefer it, as it is a matter of larynx. Here I have not prescribed the drug names as it is not allowed by HCM.
OK ...OK i am stopping explanations, otherwise you will be too worried.

Finally i will say that please do not worry and start with an antibiotic after C/S report. This will be helped by your local Doctor. I wish you a very very early recovery and a very healthy life ahead.
Last advice -- maintain your hydration. ie., take adequate water per day.
Thanks
Answered: Mon, 18 Jun 2012
I find this answer helpful
ENT Specialist Dr. Diganta Kumar Das's  Response
Hello and most welcome to HCM,
First of all i would like to say that you have presented the history very nice and your concern regarding the cause is very correct.
Now please allow me straightly to answer your question -- "Is this most likely a virus that will clear up in time, or am I dealing with something else that needs to be checked out? " -
* Yes it may be viral
* You need to undergo a throat swab "culture & sensitivity".
Now, looking at this answer many other experts will jump on me, because throat swab C/S will not reveal the virus. Then why did i say so ??
Please let me explain ---
If it is virus, no antibiotic will be needed and will go off within 7 days. If it is bacterial (Staphylococcal, streptococcal etc.) then you will be helped by an antibiotic course (although your immunity will help you). This will be revealed in culture and gram stain.
At any case there will be inflammation and will lead to edematous response. So i think you should undergo a culture and sensitivity first. It is seen that throat infections (bacterial) are generally Gm+ve and you might be helped by amoxycillin & serratiopeptidase (Even if it is viral, it is needed, as super added bacterial infections are common in viral infection). Starting antibiotics earlier then C/S report will lead to negative report. In your situation,starting antibiotics earlier will take care of the infection load easily. From my day to day clinical practice, i prefer it, as it is a matter of larynx. Here I have not prescribed the drug names as it is not allowed by HCM.
OK ...OK i am stopping explanations, otherwise you will be too worried.

Finally i will say that please do not worry and start with an antibiotic after C/S report. This will be helped by your local Doctor. I wish you a very very early recovery and a very healthy life ahead.
Last advice -- maintain your hydration. ie., take adequate water per day.
Thanks

Note: I have seen that the answer has not yet been posted. Might be due to some technical problem. So i am sending it again so that you do not miss it. Thanks

--------------------------------------------------------------------------------------------------------------
Answered: Tue, 19 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor